Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Wisdom teeth
Mar 26, 2006

Hi, I am 38 years old, male and will be having two wisdom teeth out in month.

Until that time I am coating the area around the teeth in a benzocaine solution to numb the immense pain associated with these teeth poking through the gums. I am also on anti biotics to prevent infection until it is time to have them out. I seem to be getting more bouts of OHL / thrush in my mouth when I use this analgesic. I am not sure whether this is related to the benzocaine / anti biotics or just a failing regimen.

CD4 190 - 210 or there bouts - been there for 3 years, HIV+ for 17 years. My doc says unlikely to go up any more, only down if I become resistant to my current combo: Abacavir, Tenofovir, Ritonavir, Saquinovir. My job involves a lot of talking to people which I am finding difficult due to either the pain that I get if I don't take the benzocaine or the thrush which is unsightly.

Any thoughts greatly appreciated.

BTW - read your bio - well done!!

Yaseen

Response from Dr. Henry

For oral care I often use chlorhexidine gargles (Peridex) which is not an antibiotic per se but often can help gum infections (gingivitis). Often just gargliong with warm baking soda solutions can provide some relief. I also someimes use a viscous xylocaine syrup applied to the sore areas of the gums with cotton Q-tip. KH



Previous
Floaters during exertion
Next
severe pains

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement